MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 9" (23 CM) APPX 0.77 ML, PRESSURE INFUSION (400PSIG) EXT SET W/REMV MICROCLAVE¿; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 9" (23 CM) APPX 0.77 ML, PRESSURE INFUSION (400PSIG) EXT SET W/REMV MICROCLAVE¿; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MC9004
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a 9" (23 cm) appx 0.77 ml, pressure infusion (400psig) ext set w/remv microclave¿ clear, clave¿ clear, clamp, rotating luer where we received a medwatch voluntary with mdr report mw5159531 where the report stated that a patient was brought in for angio, flushed iv- started angio, no contrast seen.They went to the check the patient, hub of new iv tubing poppoed off- contrast sprayed all over the patient, ct table and floor.They had to repeat trigger, this is the second time the user had experienced the problem.There was a 62-year-old black or african american female involved, unknown patient harm and unknown delay in therapy.
 
Additional Manufacturer Narrative
The device is available for evaluation- the investigation is pending.
 
Additional Manufacturer Narrative
The complaint could not be confirmed by the investigation.No product samples, pictures, or videos were received for investigation.Without the return of the used sample, a comprehensive failure investigation cannot be performed and a cause cannot be determined.The device history review (dhr) was reviewed and no nonconformities were found that would have led to the reported complaint.
 
Additional Manufacturer Narrative
The device was received for evaluation o1/29/25.As received, the silicone plug on the y-clave was protruding from the housing.The reported complaint can be confirmed.The probable cause is due to a high pressure infusion being infused through the microclave instead of the y-clave during use.The dfu states: "for sets equipped with clave/microclave y site: prior to pressurizing, activate the slide clamp and give the pressure infusion through the clave/microclave y site." lot history review was conducted and no nonconformities were found that would have led to the reported complaint.Additional information d9.

Brand Name
9" (23 CM) APPX 0.77 ML, PRESSURE INFUSION (400PSIG) EXT SET W/REMV MICROCLAVE¿
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20691598
Report Number9617594-2024-01614
Device Sequence Number7281749
Product Code FPA
UDI-Device Identifier00887709039315
UDI-Public(01)00887709039315(17)290401(10)13987956
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC9004
Device Lot Number13987956
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer11/22/2024
02/25/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/20/2024
03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American